Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 18, 2017, 6:49 PM EDT for Seminole County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 18, 2017, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS82 KMLB 182249 SPSMLB Special Weather Statement National Weather Service Melbourne FL 649 PM EDT TUE JUL 18 2017 FLZ045-147-182330- Northern Brevard County FL-Orange FL- 649 PM EDT TUE JUL 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ORANGE COUNTY UNTIL 730 PM EDT... At 648 PM EDT, Doppler radar was tracking a strong cluster of thunderstorms near Wedgefield, moving east at 15 mph. Wind gusts up to 45 to 55 mph will be possible with these storms. Locations impacted include... Wedgefield, Lone Cabbage Fish Camp, Christmas, Bithlo and Canaveral Acres. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2835 8111 2857 8110 2855 8092 2835 8081 TIME...MOT...LOC 2248Z 276DEG 13KT 2847 8105 $$ Sedlock
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:30 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 18, 3:30 PM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 330 PM EDT Tue Jul 18 2017 .DISCUSSION... Currently/Tonight... Copious moisture, near full morning sun, and a near total absence of convective inhibition thru the column led to an early start of diurnal convection. Storms initialized over the Treasure Coast along the east coast sea breeze by 11AM and along the I-4 Corridor by midday. Will see additional development through late aftn as the sea breeze pushes west of I-95 and begins to interact with outflow boundaries generated by sct convection over the west half of the peninsula. Given the early start to convection, most of the available energy should be consumed by sunset, if not sooner. Expect an area of debris rain with isold embedded storms persisting thru mid evng, mainly south of the Orlando metroplex with activity ending before midnight. Skies clearing overnight with near avg min temps in the L/M70s. Wed-Wed Night... Little change to previous fcst philosophy. An H85-H30 short wave trough over the Deep South/Mid Atlc coast will combine with a weak H100-H70 low over west FL/east GOMex to keep the axis of the Atlc ridge surpressed over the south FL peninsula. This will maintain a mean S/SW flow thru the H100-H70 lyr, a pattern that favors the east peninsula for precip. Furthermore, the east peninsula will be on the ascending right flank of both the trough and the low which will enhance diurnal instability. Finally, H100-H50 moisture will remain plentiful as regional mean RH values are btwn 70-80pct thru the H100- H50 lyr. Combined, these WX elements should allow another round of likely precip with PoPs in the 60/70pct range, very similar to today's pattern. Convective initiation along the east coast sea breeze by midday, continuing to dvlp over the interior by mid aftn. Weak westerly mid/upper level flow will remain out of the west, suggesting potential for convection to blow back to the coast. Highs near seasonable levels for late July...U80s/L90s along the coast and L/M90 interior. Thu-Thu Night... Mid level area of low pressure just off the coast of the Carolinas is forecast to retrograde slightly to the southwest and be somewhere near the coast of the South Carolina/Georgia border by day's end. This will keep the Atlantic ridge axis farther to the south and keep the area in a south to southwest flow at the surface. Deep moisture in place (PWATS at or above 2.0") areawide and 500 mb temps forecast to be -7 to -8 Celsius should support scattered to numerous afternoon showers and thunderstorms. Have only bumped up PoPs slightly from the previous forecast mainly from the Cape southward along the coast. Going with likely PoPs all areas except coastal Volusia. A weak westerly steering flow suggests that there is a chance for some convection to push back toward the coast. Fri-Mon...(prev disc) Models in better agreement that the cutoff low will retrograde across north Florida late this week as the Atlantic high builds west toward the peninsula. Models have backed off on the decreasing moisture trend for now, and suggest levels that would support at least scattered afternoon convection each day. In fact, as the mid/upper level low passes just to the north on Friday, mid-level temps are forecast to cool to -8/-9C around 500mb, suggesting an increased prospect for strong/isolated severe storms during the afternoon. Temps forecast to remain within a few degrees of their typical late July values, low 90s across the interior and near 90 along the coast. && .AVIATION...Thru 19/18Z. Sfc winds: Coastal sites...thru 19/02Z E/SE 8-12KTS...btwn 19/02Z- 19/05Z bcmg S/SW AOB 3KTS...btwn 19/12z-19/15Z bcmg S/SW 5-8KTS. Interior sites...thru 18/20Z S/SW 5-8KTS bcmg E/SE 6-9KTS...btwn 19/01Z-19/04Z...bcmg S/SW AOB 3KTS...btwn 19/12z-19/15Z bcmg SW 4- 7KTS. Vsbys/WX/Cigs: Thru 19/00Z...nmrs MVFR shras/IFR tsras...slgt chc LIFR +tsras with sfc G35KTS. Btwn 19/00Z-19/03Z...chc MVFR shras/slgt chc IFR tsras. Aft 19/06Z...S of KFPR-KOBE slgt chc MVFR shras. && .MARINE... Tonight-Wed...Bermuda ridge axis over south FL/north Bahamas will maintain a light to gentle southerly breeze thru midweek. Sfc/bndry lyr winds will shift btwn S/SW at night/early morning to E/SE midday/early evening due to the seabreeze/land breeze circulation. Favorable boating conds as this pattern generates sea AOB 2FT nearshore and 2-3FT offshore. The moist southerly flow will continue to support scattered late night/early morning showers and storms, mainly over the Gulf Stream, as well as nmrs afternoon storms over land and the Intracoastal Waters. Thu-Sun...High pressure ridge will meander over central and south FL, resulting in a gentle south to southwest breeze that will become east/southeast as the sea breeze develops each afternoon. This pattern will continue to result in favorable boating conditions with seas generally in the 2-3FT range. The moist southerly wind flow will continue to support scattered night/morning showers and storms through mid week before coverage decreases some by late week. Some of the stronger afternoon storms over land should continue to impact the coastline. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 76 91 / 30 50 30 50 MCO 75 92 76 92 / 40 60 30 60 MLB 76 91 76 91 / 40 60 30 50 VRB 75 90 76 90 / 40 50 30 50 LEE 76 92 77 93 / 20 60 30 60 SFB 75 92 76 92 / 30 60 30 60 ORL 76 92 76 92 / 30 60 30 60 FPR 75 90 75 90 / 40 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short/Mid Term...Bragaw Aviation.........Johnson Impact WX........Smith
Hazardous weather outlook, Jul 18, 5:49 AM EDT, 13 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 549 AM EDT Tue Jul 18 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 549 AM EDT Tue Jul 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A deep layer of moist southerly flow will produce scattered to numerous lightning storms this afternoon into early this evening. Convection will initiate near the coast along the east and west coast sea breezes by early afternoon. Then storm coverage will increase over the interior counties late this afternoon associated with boundary collisions, from Orlando metro southward across Osceola and Okeechobee counties. These boundary interactions over the interior will produce a few strong storms, containing winds gusts up to 50 mph, small hail, frequent lightning strikes, and very heavy rainfall. Some of these storms will push back to the coast this evening especially south of the Cape. .FLOOD IMPACT... Locally heavy rain accumulating up to 4 inches will cause temporary flooding of some roads and low lying areas. The greatest threat for heavy rain will be from Orlando metro area southward to Lake Okeechobee and over the coast from late afternoon through early evening. .RIP CURRENT IMPACT... A small east swell will generate a moderate rip current threat along the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to develop this afternoon and early evening as the east and west coast sea breeze boundaries push inland and collide over the east side of the peninsula. A few strong storms are expected over the interior counties that will affect some of the inland lakes. The storms will push back toward the coast, mainly south of the Cape, toward sunset. Gusty winds of 35 to 40 knots and frequent lightning strikes will be the primary hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous lightning storms are expected each afternoon. The primary threats will be dangerous cloud to ground lightning and gusty winds. Slow moving storms will also produce very heavy rains resulting in temporary flooding of some roads and poor drainage areas. An east swell will produce a moderate risk of rip currents at the beaches. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. In addition, please report any rainfall amounts greater than 3 inches to the National Weather Service. Kelly
In the hours before
Special weather statement, Jul 18, 5:02 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
502 PM EDT TUE JUL 18 2017
FLZ041-046-141-147-182200-
Northern Brevard County FL-Inland Volusia County FL-Seminole FL-
Coastal Volusia County FL-
502 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHWESTERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 600 PM EDT...
At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Ashby to Geneva and developing down
towards Chuluota. Movement was northeast at 10 to 15 mph.
Wind gusts up to 55 mph will be possible with these developing
storms.
Locations impacted include...
Oviedo, New Smyrna Beach, Edgewater and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2898 8081 2862 8082 2861 8124 2888 8116
2904 8086
TIME...MOT...LOC 2101Z 223DEG 27KT 2897 8101 2865 8114
SedlockSpecial weather statement, Jul 18, 5:33 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
533 PM EDT TUE JUL 18 2017
FLZ045-182215-
Orange FL-
533 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
615 PM EDT...
At 531 PM EDT, Doppler radar was tracking strong thunderstorms near
Oak Ridge, moving northeast at 10 mph.
Wind gusts up to 50 mph and small hail will be possible with this
storm.
Locations impacted include...
Orlando, Apopka, Ocoee, Winter Park and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2864 8133 2861 8133 2861 8130 2835 8123
2835 8151 2864 8154
TIME...MOT...LOC 2131Z 225DEG 10KT 2844 8141
CombsSpecial weather statement, Jul 18, 6:01 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
601 PM EDT TUE JUL 18 2017
FLZ045-046-182300-
Orange FL-Seminole FL-
601 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND NORTH CENTRAL
ORANGE COUNTIES UNTIL 700 PM EDT...
At 558 PM EDT, Doppler radar was tracking strong developing
thunderstorms over University Of Central Florida. Other strong
storms were developing in southern Seminole County and towards
Winter Park. Movement was slow and chaotic.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
some of these storms.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2855 8149 2879 8123 2879 8118 2878 8118
2879 8116 2879 8106 2878 8105 2875 8106
2872 8103 2871 8104 2853 8118
TIME...MOT...LOC 2158Z 216DEG 3KT 2859 8122
SedlockLocal storm report, Jul 18, 6:08 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
608 PM EDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
07/18/2017 M44.00 MPH ORANGE FL ASOS
RECORDED GUST OF 44 MPH/38 KT FROM THE SSW AT ORLANDO
EXECUTIVE AIRPORT.
&&
JCSpecial weather statement, Jul 18, 6:24 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Melbourne FL 624 PM EDT TUE JUL 18 2017 FLZ045-182300- Orange FL- 624 PM EDT TUE JUL 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE COUNTY UNTIL 700 PM EDT... At 622 PM EDT, Doppler radar was tracking a strong merging thunderstorms near Azalea Park and south towards Lake Nona. Movement was slow and chaotic. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Portions of eastern Orlando, Wedgefield, Avalon Park, Azalea Park and Lake Hart. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2835 8130 2853 8130 2853 8110 2835 8110 TIME...MOT...LOC 2222Z 213DEG 6KT 2850 8126 Sedlock
Special weather statement, Jul 18, 6:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 649 PM EDT TUE JUL 18 2017 FLZ045-147-182330- Northern Brevard County FL-Orange FL- 649 PM EDT TUE JUL 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ORANGE COUNTY UNTIL 730 PM EDT... At 648 PM EDT, Doppler radar was tracking a strong cluster of thunderstorms near Wedgefield, moving east at 15 mph. Wind gusts up to 45 to 55 mph will be possible with these storms. Locations impacted include... Wedgefield, Lone Cabbage Fish Camp, Christmas, Bithlo and Canaveral Acres. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2835 8111 2857 8110 2855 8092 2835 8081 TIME...MOT...LOC 2248Z 276DEG 13KT 2847 8105 Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:35 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
| Jul 18, 1:20 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 55 min |
| Jul 18, 2:17 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Jul 18, 3:46 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jul 18, 4:26 PM EDT | Special Weather Statement | MLB | Volusia | 64 min |
| Jul 18, 5:02 PM EDT | Special Weather Statement | MLB | Seminole | 58 min |
| Jul 18, 5:33 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jul 18, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 31 min |
| Jul 18, 5:47 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 88 min |
| Jul 18, 5:55 PM EDT | Areal Flood Advisory | MLB | Orange | 95 min |
| Jul 18, 6:01 PM EDT | Special Weather Statement | MLB | Seminole | 59 min |
| Jul 18, 6:10 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 26 min |
| Jul 18, 6:22 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 83 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jul 18, 6:29 PM EDT | Areal Flood Advisory | MLB | Osceola | 91 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.